MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516720
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(6).(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallflex esophageal fully covered stent was implanted to treat a fistula in esophago-jejunal anastomosis in the esophagus during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was tortuous.According to the complainant, on (b)(6) 2019, the fistula had resolved and during a planned stent removal procedure, the stent retention suture broke while trying to remove the stent out from the patient.The stent was successfully removed by grasping it from the stent wall.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.According to the complainant, the wallflex esophageal fully covered stent was placed for fistula in an esophago-jejunal anastomosis.However, per wallflex esophageal fully covered stent system directions for use, the stent is contraindicated for placement in an esophago-jejunostomy (following gastrectomy), as peristalsis and altered anatomy may displace stent.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8562554
Report Number3005099803-2019-02231
Device Sequence Number1852230
Product Code ESW
UDI-Device Identifier08714729778059
UDI-Public08714729778059
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2018
Device Model NumberM00516720
Device Catalogue Number1672
Device Lot Number0020689054
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2019
Initial Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1